Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 81, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 28, 2010, 3:16 AM EDT. It took effect at Sep 28, 2010, 9:37 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2010, 3:16 AM EDT (07:16 UTC)
- In effect from
- Sep 28, 2010, 9:37 AM EDT
- Expired
- Sep 29, 2010, 4:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
578 WHUS71 KBUF 280716 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 316 AM EDT TUE SEP 28 2010 ...INCREASING WINDS AND WAVES THIS AFTERNOON... .LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK SOUTHWEST FLOW TO FOLLOW. LEZ020-040-041-281530- /O.NEW.KBUF.SC.Y.0081.100928T1600Z-100929T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 316 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK SOUTHWEST FLOW TO FOLLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-281530- /O.NEW.KBUF.SC.Y.0081.100928T1800Z-100929T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 316 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK WEST FLOW TO FOLLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-281530- /O.NEW.KBUF.SC.Y.0081.100929T0000Z-100929T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 316 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY. LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK WEST TO SOUTHWEST FLOW TO FOLLOW TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
4 follow-up statements
814 WHUS71 KBUF 281337 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 937 AM EDT TUE SEP 28 2010 LEZ020-040-041-282145- /O.EXT.KBUF.SC.Y.0081.100928T1337Z-100929T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 937 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH MIDDAY ON LAKE ERIE...ESPECIALLY FROM STURGEON POINT DOWN TO ERIE PENNSYLVANIA. BY MIDDAY WINDS WILL SHIFT TO THE SOUTHWEST AS THE LOW PASSES BY AND RAPIDLY INCREASE TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-282145- /O.CON.KBUF.SC.Y.0081.100928T1800Z-100929T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 937 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK WEST FLOW TO FOLLOW THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-282145- /O.CON.KBUF.SC.Y.0081.100929T0000Z-100929T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 937 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY. LOW PRESSURE WILL MOVE ACROSS SOUTHERN ONTARIO TODAY WITH A BRISK WEST TO SOUTHWEST FLOW TO FOLLOW TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
389 WHUS71 KBUF 281953 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT TUE SEP 28 2010 LEZ020-LOZ042-043-282100- /O.CAN.KBUF.SC.Y.0081.000000T0000Z-100929T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 353 PM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-290400- /O.EXT.KBUF.SC.Y.0081.000000T0000Z-100929T0700Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 353 PM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-290400- /O.EXT.KBUF.SC.Y.0081.100929T0000Z-100929T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 353 PM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
332 WHUS71 KBUF 290708 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 308 AM EDT WED SEP 29 2010 LEZ040-041-290815- /O.EXP.KBUF.SC.Y.0081.000000T0000Z-100929T0700Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 308 AM EDT WED SEP 29 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LOZ044-045-291515- /O.CON.KBUF.SC.Y.0081.000000T0000Z-100929T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 308 AM EDT WED SEP 29 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
831 WHUS71 KBUF 291345 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 945 AM EDT WED SEP 29 2010 LOZ044-045-292000- /O.CON.KBUF.SC.Y.0081.000000T0000Z-100929T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 945 AM EDT WED SEP 29 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 1:51 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 28, 1:51 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 151 AM EDT TUE SEP 28 2010 .SYNOPSIS... LOW PRESSURE OVER WESTERN NORTH CAROLINA WILL LIFT NORTH TO WESTERN NEW YORK TUESDAY MORNING AND THEN TO QUEBEC LATER TUESDAY NIGHT. THIS SYSTEM WILL BRING A WIDESPREAD SOAKING RAINFALL TO THE AREA TONIGHT INTO TUESDAY MORNING...FOLLOWED BY IMPROVING CONDITIONS AS IT LIFTS OUT ACROSS QUEBEC LATER TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TODAY/... 02Z REGIONAL RADARS SHOWING RAIN HAS LIGHTENED UP CONSIDERABLY ACROSS THE WEST WITH PRIMARY RAIN FOCUS SHIFTING TO THE NORTH AND EAST...BASICALLY FROM AN AREA FROM ROCHESTER TO WELLSVILLE EASTWARD. WATER VAPOR IMAGERY DOES SHOWING ONE UPPER WAVE NORTH OF THE AREA...RESULTING IN THE TEMPORARY LULL IN PRECIPITATION. PRECIPITATION WILL INCREASE IN INTENSITY AND COVERAGE AFTER MIDNIGHT...ESPECIALLY BETWEEN 06Z AND 12Z AS STRENGTHENING LOW LEVEL JET RIDES NORTHWARD ON EASTERN SIDE OF WAVE MOVING UP FROM WEST VIRGINIA. THE RIGHT ENTRANCE REGION OF A 110 KNOT PLUS UPPER JET WILL FOCUS ADDITIONAL LIFT OVER CENTRAL AND EASTERN NEW YORK ALONG WITH SECOND UPPER WAVE LIFTING ACROSS THE REGION. THIS WILL LIKELY PRODUCE ADDITIONAL RAINFALL TOTALS OVERNIGHT IN EXCESS OF AN INCH TO AREA EAST OF ROCHESTER. WESTERN SECTIONS WILL LIKELY SEE MUCH LIGHTER AMOUNTS. AS FOR TEMPS...TONIGHT EXPECT LOWS GENLY FROM THE MID TO UPPER 50S IN THE WEST AND MID 50S NORTH COUNTRY TO LOWER 60S ACROSS THE FINGER LKS AND IN EASTERN AREAS EXPECT TEMPS TO SLOWLY RISE OVERNIGHT AS THE LOW LIFTS NORTH INTO THE FORECAST AREA. ON TUESDAY, THE LOW MOVES FROM WESTERN NEW YORK TO JUST NORTH OF THE ST LAW VALLEY BY EVENING. EARLIER BAND OF HEAVIER RAIN WILL BE IN PROCESSES OF LIFTING OUT ACROSS NORTH COUNTRY ON TUES MORNING WHILE BAND OF HEAVIER RAIN CONTINUES ALONG DEFORMATION ZONE ON WEST SIDE OF UPPER LOW TRACK WHICH SHOULD STAY TO OUR WEST FROM OHIO TO SRN ONTARIO...WITH MOST OF OUR AREA FROM THE FINGER LKS EAST GETTING INTO A DRY SLOT BY MIDDAY AND INTO THE AFTERNOON. TOUGH TO PINPOINT EXACTLY WHERE WESTERN EDGE OF THIS DRY SLOT WILL SET UP BUT FOR NOW WILL TREND POPS DOWN TO SCAT IN THE ABV AREAS DURG THE AFTERNOON BUT WILL KEEP LKLY POPS IN THE WEST AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE LOW AS IT MOVES INTO SOUTHERN ONTARIO. TUESDAY WILL BECOME WARMER IN DRY SLOT...ESPECIALLY GENESEE VALLEY AND FINGER LAKES WHICH CAN GET INTO THE LOW TO MID 70S. FOR BUF/IAG NEAR EDGE OF DRY SLOT...WILL GO WITH M-U 60S. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LOW PRESSURE NEAR LAKE ONTARIO TUESDAY EVENING WILL SLOWLY LIFT TO THE NORTHEAST AND OUT OF THE REGION OVERNIGHT. WITH THE 500 MB TROF AXIS NEARLY STALLED TO OUR WEST...THERE IS NOT A STRONG DYNAMIC TO PUSH OUT THE LOW. THE CHALLENGE HERE IS TIMING THIS AND DETERMINING THE STRENGTH OF THE LOW. THE GFS/NAM REPRESENT OPPOSITE ENDS OF THE SPECTRUM...WITH THE GFS STRONGER AND MORE DEFINITIVE IN BRINGING A WIND SHIFT THROUGH. CONSULTING THE UKMET/EUROPEAN/GEM SUGGESTS A CONSENSUS PRETTY MUCH IN THE MIDDLE. EXPECT A THE EVENING TO START OFF WITH A DECENT SW FLOW...SHIFTING MORE WEST TO NORTHWEST AS THE LOW LIFTS FURTHER AWAY. SINCE THERE WILL BE NO CLEARLY DEFINED BOUNDARY OR DYNAMIC ACROSS THE REGION...GENERALLY ONLY SEE CHANCE POPS REPRESENTING SCATTERED SHOWERS. BEST CHANCE IS NORTH OF I-90...CLOSEST TO THE LOW AND SURFACE TROF. A CALM BETWEEN SYSTEMS FOR WEDNESDAY INTO WEDNESDAY NIGHT...AS WEAK HIGH PRESSURE AXIS BUILDS ACROSS THE REGION. LARGELY A DRY PATTERN...THOUGH MAY SEE A LINGERING SHOWER EAST OF LAKE ONTARIO FROM THE EXITING LOW. EXPECT A MIX OF SUN AND CLOUDS ON WEDNESDAY...WITH A GENERAL CLEARING TREND DURING THE DAY AS DRIER AIR WORKS IN. FOR THOSE WITH OUTDOOR PLANS...WEDNESDAY LOOKS TO BE THE SAFEST DAY...WITH THE BEST CONFIDENCE IN FAIR WEATHER...AND HIGH TEMPERATURES IN THE 60S. A TRICKY FORECAST FOR THE LATTER PART OF THIS WEEK...ESPECIALLY ON THURSDAY AND THURSDAY NIGHT. FIRST...WHAT THE MODELS AGREE ON. A SLUG OF TROPICAL MOISTURE WILL LIFT FROM THE TROPICS...ACROSS THE OUTER BANKS OF THE CAROLINAS...AND TRACK SOMEWHERE ALONG THE EASTERN SEABOARD. AT THIS TIME...THERE IS LITTLE INDICATION THAT THIS WILL DEVELOP INTO A WELL ORGANIZED TROPICAL SYSTEM...WITH THE MAIN POTENTIAL IMPACT FOR OUR REGION BEING HEAVY RAIN. AT THIS TIME THERE IS AN UNUSUALLY LARGE SPREAD OF GUIDANCE CONCERNING THE TRACK OF THIS LOW. IN THIS CASE...PREFER A CONSENSUS OF MODEL GUIDANCE...AS THIS IS MOST LIKELY TO BE CORRECT (OR LEAST WRONG). CONSULTING THE EUROPEAN/NAM/GGEM/GFS/GFS ENSEMBLE...THE MOST LIKELY TRACK OF THIS SYSTEM AND ASSOCIATED MOISTURE WILL BE TO OUR EAST ACROSS CENTRAL NEW ENGLAND. THIS BETWEEN THE NAM AND THE OPERATIONAL RUN OF THE GFS. GIVEN THE WIDE SPREAD...WILL CARRY CHANCE POPS ACROSS MOST OF THE CWA...WITH HIGHEST EAST OF LAKE ONTARIO. IF THE LOW DOES TAKE A WESTERN TRACK...IT COULD BRING ANOTHER SOAKING RAINFALL TO PORTIONS OF OUR FORECAST AREA WITH RAINFALL AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE. THIS SAID...IT IT STILL MORE LIKELY THAN NOT THAT THE HEAVY RAINFALL WILL REMAIN TO THE EAST...WITH A HALF-WAY DECENT DAY STILL POSSIBLE IN BUFFALO AND VICINITY. STAY TUNED... && .LONG TERM /FRIDAY THROUGH MONDAY/... WHILE THERE ARE A FEW OUTLIERS...SUFFICIENT CONSENSUS SUGGESTS THE LOW WILL EXIT INTO THE CANADIAN MARITIMES ON FRIDAY. 12Z GFS/00Z EUROPEAN FAIRLY DIFFERENT IN THE SURFACE MAP...THOUGH THEY DO AGREE ON THE GENERAL UPPER PATTERN. BOTH ESTABLISH THE MEAN TROF ACROSS THE EASTERN LAKES REGION...WITH BELOW NORMAL TEMPERATURES AND COOL AIR ALOFT A SAFE BET. THE GFS IS ABOUT 4C DEGREES COLDER WITH ITS 850 MB TEMPS...THOUGH EITHER WAY IT SHOULD BE COLD ENOUGH FOR DECENT LAKE INDUCED CAPE...BUT NOT QUITE COLD ENOUGH FOR THE DREADED S WORD. GIVEN THE POTENTIAL FOR LAKE EFFECT RAIN SHOWERS...CAN NOT RULE OUT A SHOWER FOR MOST OF THE WEEKEND. UNFORTUNATELY...LAKE EFFECT RAIN SHOWERS DEPEND ON SUBTLE DIFFERENCES IN WIND DIRECTION...WHICH IS SIMPLY TOO UNCERTAIN TO PIN DOWN AT THIS POINT. UNTIL CONSENSUS BUILDS ON THE SURFACE PATTERN...FOCUS CHANCE POPS ON CLIMATOLOGICALLY FAVORED LOCATIONS FOR LAKE EFFECT. GENERALLY EXPECT MORE CLOUDS THAN SUN THROUGH THE WEEKEND...WITH BELOW NORMAL TEMPERATURES. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LOW PRESSURE OVER WEST VIRGINIA WILL DEEPEN AND LIFT NORTHWARD TODAY...PASSING OVER OR JUST TO THE WEST OF KBUF/KIAG THIS AFTERNOON BEFORE LIFTING INTO WESTERN QUEBEC TONIGHT. THIS SYSTEM WILL CONTINUE TO SPREAD COPIOUS AMOUNTS OF MOISTURE AND PERIODIC BOUTS OF SHOWERS ACROSS THE REGION THROUGH THIS MORNING...WITH CONDITIONS VARYING FROM LIFR TO MVFR. AS THE LOW PASSES BY THIS AFTERNOON...CONDITIONS WILL TEND TO IMPROVE TO MVFR FOR A TIME IN MOST AREAS...WITH SHOWERS BECOMING MUCH MORE SCATTERED. IFR/LIFR CONDITIONS WILL THEN RETURN LATE TODAY AND THIS EVENING AS AN AREA OF DEEP WRAPAROUND MOISTURE WORKS BACK INTO THE AREA BEHIND THE DEPARTING LOW. THERE WILL BE SOME WIND CONCERNS TODAY AS WELL. INITIALLY...THESE WILL COME IN THE FORM OF SOME LOW-LEVEL WIND SHEAR ACROSS THE NORTH COUNTRY AS AN INITIAL LOW-LEVEL JET EXITS THAT AREA THROUGH ABOUT 09-10Z. THEREAFTER...SOME STRONGER SOUTHWESTERLY SURFACE WINDS MAY DEVELOP IN THE VCNTY OF KBUF/KIAG THIS AFTERNOON AS THE SURFACE LOW PASSES OVER OR JUST TO THE WEST OF THOSE TAF SITES. AT THIS POINT...HAVE INDICATED A SHORT PERIOD OF 20-30 KT WINDS AT BOTH SITES TO COVER THIS POTENTIAL. OUTLOOK... WEDNESDAY...IMPROVEMENT TO VFR. THURSDAY...MAINLY VFR WEST OF THE GENESEE VALLEY...MVFR IN RAIN LIKELY FURTHER EAST. FRIDAY...VFR. SATURDAY...MAINLY VFR. && .MARINE... LOW PRESSURE OVER THE TENNESSEE VALLEY WILL LIFT NORTHWARD TO WESTERN NEW YORK TUESDAY...THEN OUT ACROSS QUEBEC LATER TUESDAY AND WEDNESDAY. IN ADVANCE OF THIS FEATURE...MODERATE EAST TO NORTHEASTERLIES THIS EVENING SHOULD DECREASE LATER TONIGHT AS THE LOW MOVES NORTH TOWARD WESTERN NEW YORK. WINDS AND WAVES SHLD BE JUST BELOW SMALL CRAFT ADVSRY CRITERIA ON LK ONTARIO THIS EVENING AND THEN SUBSIDE LATER TONIGHT INTO TUESDAY MORNING. SOUTHEAST TO SOUTH WINDS ACROSS THE EASTERN END OF LK ONTARIO TUESDAY MORNING WILL BE RATHER BRISK BUT EXPECT CONDITIONS TO STAY BELOW SMALL CRAFT ADVSRY RANGE. WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVSRY CONDITIONS THROUGH TUESDAY ON LAKE ERIE BUT SHLD INCREASE TUE NIGHT ON BOTH LAKES. && .HYDROLOGY... LESS THAN AN INCH OF RAIN IS EXPECTED WEST OF ROCHESTER...WHICH WOULD NOT BE ENOUGH TO CAUSE ANY FLOODING. EAST OF LAKE ONTARIO AND IN THE FINGER LAKES REGION...GENERALLY 1 TO 2 INCHES OF RAIN IS EXPECTED...AS RADAR TRACKS A SLUG OF MOISTURE LIFTING ACROSS EASTERN PENNSYLVANIA. GIVEN FAIRLY DRY CONDITIONS OF LATE...EXPECT IT WOULD TAKE MORE THAN THIS TO CAUSE FLOODING. WITH SOME UNCERTAINTY REMAINING...A SMALL CHANCE REMAINS IN THESE REGIONS...THOUGH IT WOULD TAKE RAINFALL AMOUNTS APPROACHING 3 INCHES TO CAUSE ANY ISSUES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...JJP/TMA SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...JJR MARINE...JJP HYDROLOGY...
Hazardous weather outlook, Sep 27, 3:46 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EDT MON SEP 27 2010 NYZ001-002-010>012-019>021-085-282000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 346 PM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT A SOAKING RAIN TONIGHT...WITH RAINFALL AMOUNTS AROUND AN INCH. FLOODING IS NOT EXPECTED AS THE AREA HAS BEEN QUITE DRY AND CAN ABSORB MOST OF THE RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-282000- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO- 346 PM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL FALL ACROSS THE REGION TONIGHT INTO TUESDAY...WITH A POTENTIAL FOR 1 TO 2 INCHES OF RAIN WITH THIS SYSTEM. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE FLOODING SINCE IT HAS BEEN QUITE DRY RECENTLY. HOWEVER...THERE IS CHANCE A FEW SPOTS MAY EXCEED TWO INCHES...PRESENTING A SLIGHT RISK FOR FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WITH MOISTURE FROM THE TROPICS IS FORECAST TO TRACK NEAR NEW ENGLAND ON THURSDAY...WITH THE POTENTIAL TO BRING RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FOR NOW...THE MOST LIKELY TRACK HAS THE MAIN IMPACT OF THIS SYSTEM TO OUR SOUTH AND EAST...HOWEVER ENOUGH UNCERTAINTY REMAINS AT THIS TIME FRAME THAT THERE IS A CHANCE HEAVY RAIN WILL REACH EAST OF LAKE ONTARIO OR THE FINGER LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-282000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 346 PM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 1:09 PM EDT | Special Weather Statement | BUF | Oswego | 36 min |
| Sep 28, 1:16 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 44 min |
| Sep 28, 1:50 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 58 min |
| Sep 28, 2:28 PM EDT | Special Marine Warning | BUF | 62 min |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.